Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 439, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 28, 2016, 10:37 PM CDT for Archer County, Wichita County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2016, 10:37 PM CDT (03:37 UTC)
- Expired
- May 28, 2016, 11:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Archer County, TX, Wichita County, TX
The radar
The Altus AFB radar (KFDR), 76 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3189 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
095
WUUS54 KOUN 290337
SVROUN
TXC009-485-290415-
/O.NEW.KOUN.SV.W.0439.160529T0337Z-160529T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1037 PM CDT SAT MAY 28 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL WICHITA COUNTY IN NORTHERN TEXAS...
NORTHERN ARCHER COUNTY IN NORTHERN TEXAS...
* UNTIL 1115 PM CDT
* AT 1037 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
HOLLIDAY...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN WICHITA FALLS...HOLLIDAY...SCOTLAND...MANKINS...LAKE
KICKAPOO...SOUTHWESTERN LAKE ARROWHEAD...LAKESIDE CITY AND PLEASANT
VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3376 9889 3393 9860 3383 9847 3367 9842
3366 9842 3358 9878
TIME...MOT...LOC 0337Z 242DEG 23KT 3373 9870
HAIL...1.00IN
WIND...60MPH
$$
MAD1 follow-up statement
934
WWUS54 KOUN 290404
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1104 PM CDT SAT MAY 28 2016
TXC009-485-290415-
/O.CON.KOUN.SV.W.0439.000000T0000Z-160529T0415Z/
WICHITA TX-ARCHER TX-
1104 PM CDT SAT MAY 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTH CENTRAL WICHITA AND NORTHEASTERN ARCHER COUNTIES...
AT 1103 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
WICHITA FALLS...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN WICHITA FALLS...HOLLIDAY...SCOTLAND...SOUTHWESTERN LAKE
ARROWHEAD...LAKESIDE CITY AND PLEASANT VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3385 9873 3393 9860 3383 9847 3370 9843
3366 9842 3363 9857
TIME...MOT...LOC 0403Z 242DEG 23KT 3381 9852
HAIL...1.00IN
WIND...60MPH
$$
MADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 7:28 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, May 28, 7:28 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Norman OK 728 PM CDT SAT MAY 28 2016 .UPDATE... Made some minor adjustments to POPS tonight and tomorrow morning. && .DISCUSSION... Convection has started a bit earlier than most of the Hi Res models have, so we may see some isolated rain and thunder in western north Texas before sunset. Overnight and into tomorrow morning, confidence is low for showers and storms, especially as Hi Res models show little to no convection. Kept some 30s in the northwest where the NAM is more aggressive with precipitation. Day && .PREV DISCUSSION... /issued 605 PM CDT SAT MAY 28 2016/ AVIATION...29/00Z TAF ISSUANCE... VFR conditions are expected to prevail at all sites through the first six hours of the period. Increasing cloud cover will develop overnight, from west to east across the region, as a weak upper level low pressure system moves in from the west. Scattered thunderstorms may develop through the morning hours; most likely impacting airfields across portions of western Oklahoma and as far south as the Red River. In response, ceilings and visibility will decrease, most likely to MVFR, with periods of IFR possible. Kurtz PREV DISCUSSION... /issued 325 PM CDT SAT MAY 28 2016/ DISCUSSION... Heavy rain potential will be the main impact the next several days...culminating Tuesday into Wednesday with strong frontal intrusion and cooler/drier weather thereafter. Two areas to watch this evening and tonight will be potential for storms to form well to our southwest and on the high plains of eastern New Mexico. Both areas...or remnants of...could affect western north Texas and Oklahoma overnight and Sunday. With moisture return and low amplitude southern stream s/wvs tomorrow into Monday/Tuesday, relatively high pops will continue with in the forecast with daily thunderstorm/MCS activity likely. there are fairly diverse solutions on details of timing and location of this thunderstorm activity. this diversity will preclude a flood watch with this issuance but highest rainfall amounts appear to be most likely over the southern portions of Oklahoma and western north Texas. This will be approached each shift and when better consistency in model output and confidence increases, watches may be issued. with all of that being said...most widespread and heavy rainfall will likely be seen Tuesday into Wednesday with slow frontal passage. Severe weather likely accompany this activity. Severe weather potential appears to be increasing for Sunday and Sunday night with possible MCS intrusion across mainly western Oklahoma. Although some guidance suggest an early timing, westward extension of dryline and need for diurnal heating to help with initiation, current thinking is that it will be mainly an evening and overnight event for much of the CWA. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 65 83 65 82 / 20 40 40 40 Hobart OK 65 84 64 83 / 10 50 60 40 Wichita Falls TX 67 86 65 84 / 20 40 60 30 Gage OK 61 82 61 82 / 20 60 40 30 Ponca City OK 63 83 64 81 / 10 50 30 50 Durant OK 68 85 67 83 / 20 20 40 30 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 14/04
Hazardous weather outlook, May 28, 11:30 AM CDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1130 AM CDT SAT MAY 28 2016 OKZ004>048-050>052-TXZ083>090-291015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1130 AM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE STORMS ACROSS PARTS OF OKLAHOMA AND NORTH TEXAS. THE MARGINAL RISK AREA IS SOUTHEAST OF A LINE FROM SEYMOUR AND WICHITA FALLS TEXAS...TO WAURIKA...ARDMORE...AND DURANT OKLAHOMA. A FEW SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING...WITH HEAVY RAIN...HAIL...AND STRONG WINDS AS THE PRIMARY HAZARDS. .HEAVY RAIN... HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING OVER AND NEAR THE MARGINAL RISK AREA. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY. THERE IS A MARGINAL RISK OF SEVERE STORMS IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS ON SUNDAY AND MONDAY. STRONG STORMS WILL ALSO BE POSSIBLE TUESDAY AND WEDNESDAY. .HEAVY RAIN... THERE WILL ALSO BE A CONTINUING CHANCE OF HEAVY RAINFALL WITH THE THUNDERSTORMS EACH DAY FROM SUNDAY THROUGH WEDNESDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, May 28, 7:50 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
750 PM CDT SAT MAY 28 2016
TXZ087-290130-
KNOX TX-
750 PM CDT SAT MAY 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KNOX COUNTY UNTIL
830 PM CDT...
AT 746 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
ROCHESTER...MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF PING PONG BALLS...
WIND GUSTS UP TO 60 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.
&&
LAT...LON 3340 9999 3357 9999 3361 9997 3367 9986
3347 9961 3340 9965
TIME...MOT...LOC 0046Z 220DEG 23KT 3330 10003
MADSpecial weather statement, May 28, 9:20 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
920 PM CDT SAT MAY 28 2016
TXZ090-290245-
CLAY TX-
920 PM CDT SAT MAY 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CLAY COUNTY UNTIL
945 PM CDT...
AT 918 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF
JOLLY...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
LAT...LON 3377 9843 3381 9843 3398 9829 3384 9807
3369 9830
TIME...MOT...LOC 0218Z 226DEG 15KT 3380 9831
MADSpecial weather statement, May 28, 9:58 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
958 PM CDT SAT MAY 28 2016
TXZ088-089-290330-
ARCHER TX-BAYLOR TX-
958 PM CDT SAT MAY 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARCHER AND EASTERN BAYLOR
COUNTIES UNTIL 1030 PM CDT...
AT 956 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
WESTOVER...MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3343 9920 3369 9925 3380 9899 3384 9881
3383 9880 3369 9868 3347 9865
TIME...MOT...LOC 0256Z 252DEG 25KT 3359 9905
MADSpecial weather statement, May 28, 10:03 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1003 PM CDT SAT MAY 28 2016
TXZ090-290330-
CLAY TX-
1003 PM CDT SAT MAY 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAY COUNTY UNTIL 1030 PM
CDT...
AT 1002 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HENRIETTA...
MOVING NORTHEAST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
LAT...LON 3374 9824 3383 9833 3398 9818 3392 9806
3382 9798
TIME...MOT...LOC 0302Z 236DEG 9KT 3384 9821
MADSpecial weather statement, May 28, 10:05 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1005 PM CDT SAT MAY 28 2016
OKZ045-TXZ090-290330-
JEFFERSON OK-CLAY TX-
1005 PM CDT SAT MAY 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JEFFERSON AND
NORTHEASTERN CLAY COUNTIES UNTIL 1030 PM CDT...
AT 1003 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
BYERS...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
LAT...LON 3401 9822 3412 9816 3414 9814 3416 9814
3418 9813 3420 9802 3414 9791 3395 9803
TIME...MOT...LOC 0303Z 203DEG 15KT 3406 9810
MADSpecial weather statement, May 28, 10:32 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1032 PM CDT SAT MAY 28 2016
TXZ086-089-090-290400-
CLAY TX-ARCHER TX-WICHITA TX-
1032 PM CDT SAT MAY 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CLAY...NORTHERN
ARCHER AND SOUTHEASTERN WICHITA COUNTIES UNTIL 1100 PM CDT...
AT 1030 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF MANKINS...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3365 9895 3379 9895 3403 9855 3390 9839
3367 9834 3357 9883
TIME...MOT...LOC 0330Z 237DEG 34KT 3372 9873
MADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:50 PM CDT | Special Weather Statement | OUN | Knox | 40 min |
| May 28, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 48 min |
| May 28, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Knox | 49 min |
| May 28, 9:20 PM CDT | Special Weather Statement | OUN | Clay | 25 min |
| May 28, 9:28 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 33 min |
| May 28, 9:58 PM CDT | Special Weather Statement | OUN | Archer, Baylor | 32 min |
| May 28, 10:03 PM CDT | Special Weather Statement | OUN | Clay | 27 min |
| May 28, 10:32 PM CDT | Special Weather Statement | OUN | Archer | 28 min |
| May 28, 11:08 PM CDT | Special Weather Statement | OUN | Clay | 37 min |
| May 28, 11:18 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 42 min |
| May 28, 11:46 PM CDT | Special Weather Statement | OUN | Clay | 29 min |
| May 28, 11:49 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 26 min |
| May 29, 12:02 AM CDT | Special Weather Statement | OUN | Archer | 28 min |
| May 29, 12:08 AM CDT | Severe Thunderstorm Warning | OUN | Archer | 22 min |
| May 29, 12:27 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 33 min |
| May 29, 12:30 AM CDT | Special Weather Statement | OUN | Archer | 45 min |
| May 29, 12:55 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 50 min |
| May 29, 1:09 AM CDT | Areal Flood Advisory | OUN | Archer, Baylor | 3 hr |
| May 29, 1:21 AM CDT | Flash Flood Warning | OUN | Archer, Baylor | 3 hr |
| May 29, 1:22 AM CDT | Special Weather Statement | OUN | Baylor | 23 min |
| May 29, 1:27 AM CDT | Special Weather Statement | OUN | Baylor | 33 min |
| May 29, 1:29 AM CDT | Severe Thunderstorm Warning | OUN | Archer | 46 min |
| May 29, 1:36 AM CDT | Special Weather Statement | OUN | Archer | 24 min |
| May 29, 1:53 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 37 min |
| May 29, 2:02 AM CDT | Special Weather Statement | OUN | Baylor | 28 min |
| May 29, 2:14 AM CDT | Special Weather Statement | OUN | Archer | 31 min |
| May 29, 4:08 PM CDT | Special Weather Statement | OUN | Foard | 37 min |
| May 29, 4:45 PM CDT | Special Weather Statement | OUN | Foard, Hardeman | 30 min |
| May 29, 4:47 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 43 min |
| May 29, 5:23 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 52 min |
| May 29, 5:29 PM CDT | Areal Flood Advisory | OUN | Foard, Hardeman, Wilbarger | 3 hr |
| May 29, 5:31 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 44 min |
| May 29, 5:41 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 49 min |
| May 29, 5:49 PM CDT | Flash Flood Warning | OUN | Foard, Hardeman | 3 hr |
| May 29, 6:17 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Hardeman, Knox, Wilbarger | 43 min |
| May 29, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 30 min |
| May 29, 6:48 PM CDT | Flash Flood Warning | OUN | Baylor, Foard, Knox, Wilbarger | 4 hr |
| May 29, 6:56 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox, Wilbarger | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.